|psoriasis and AIDS
Dec 10, 2001
Hi Dr. Feinberg-
I have a question. I was diagnosed with AIDS in July on this year. CD4 120 and viral load 100,000. I am now on drug therapy. I have always experienced psoriasis now and then, but since I have been diagnosed with HIV/AIDS. The psoriasis has worsened. It is located on my entire back and on the sides of my upper body. Also arms, feet, etc. Is the HIV/AIDS virus causing this to be worse? Could this potentially be dangerous to my immune system? Please advise.
Thank you! :)
Response from Dr. Feinberg
If you are responding well to your HIV meds, the exacerbation of your psoriasis may be a kind of "immune reconstitution syndrome", where your improved immune system is more capable of inflammation. I do not think it is a direct effect of your HIV. You may want to see a dermatologist for more aggressive treatment of your psoriasis at this time. Good luck!
Giordi & neuropathy
bumps on tongue = thrush?
- Does Psoriasis Mean I Have AIDS?
- Is Herpes Spread By Sharing Food?
- What If You Have Sex One Week Before A Herpes Outbreak?
- What If You Are Not Cured After Taking Bacterial Vaginosis Medications?
- What Foods To Eat And Avoid With Bacterial Vaginosis?
- What Are The Chances Of Transmitting Chlamydia After One Time?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.